Medical questions & health advice by board certified doctors
"Can someone with a titanium mechanical valve use a tens unit on his upper body?"
My husband was vomiting violently last night after one was used on him with yesterday. Still doesn't feel well.this morning, but not vomiting.
That is an excellent question and one that is best answered by your husband's primary care doctor or another medical professional who can obtain a complete history and physical examination and figure out what the cause of the severe vomiting was that your husband experienced. Although it is possible that the TENs unit may have caused the vomiting, there are several causes for vomiting as you described and so it is important that he is evaluated by a doctor so that all the potential causes for vomiting have been ruled out. Regardless of this, he should likely avoid using the TENs machine until the underlying cause of the vomiting has been figured out. Did you notice that he started vomiting immediately after he used the TENs machine or some time had passed before this occurred. Also, has your husband been eating and drinking normally, and has he passed gas or had a bowel movement? These are very important to assess any serious conditions. If there was some time in between the vomiting and TENs unit, it is possible that they were not related, while if they did occur at the same time, that would point towards the TENs unit as the cause of the vomiting.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.